ADHD Parents Together

ADHD and Asthma Medication

Hi Everyone,

I have a question about asthma medication. My son started taking Qvar last November because his insurance would no longer cover Flovent. In January or February of last year, his ADHD symptoms (ie, outbursts and aggressive behavior) started to show up. Just by chance, I was researching asthma and adhd, and I stumbled upon an article about a possible correlation between worsened ADHD behaviors and steroid inhalers. I mentioned it to the resident who was seeing my son while his regular doctor was on maternity leave in May. So, we took him off QVAR for the summer and because his asthma isn't a problem in the summer. He caught the croupe virus last week, and we had to take him to urgent care where they gave him a liquid oral steroid, and told us to resume his QVAR twice a day. His behavior issues at school seemed to be really problematic on Thursday and Friday last week, and they continue this week.

So, essentially, my question is have you seen an extreme reaction in your ADHD child after they started taking an inhaled steroid like QVAR or Flovent? If you took them off the steroid, did it improve?

oldestnewest

You may also like...